Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: SSRI and sexual side effects? Cazzie

Posted by Simcha on October 5, 2001, at 10:25:29

In reply to SSRI and sexual side effects?, posted by Cazzie on October 5, 2001, at 8:12:57

Currently I'm on 20mg of Celexa and 200mg of Wellbutrin SR. I came off of Effexor XR 150mg about 4 months ago. I was a eunuch on Effexor. No feeling there!

Now I can at least have sex. I met with my pdoc this week to discuss the meds and their effects. He told me that unfortunately all SSRIs have some sexual side-effects. Side-effects vary. It seems that you had an increase in libido. Many of us males have the opposite - impotence and lack of libido on SSRIs.

He reduced my Celexa dose and gave me some control over it. He says that I need the Celexa to combat OCD and anxiety and to balance the Wellbutrin. I can take a "drug holiday" when I know that I will want sex. Also I can go back to 40mg if I feel like my OCD is becoming unmanageable again. I have many people in my life who are not shy in telling me if I seem a bit "off."

So basically the Wellbutrin helps to increase sex-drive and it can give me some really incredible orgasms. My sexual drive is naturally only tolerant of a few encounters a week. My partner would be happy with several times a day. (Oh well.) We try to compromise. ;-)

I also take Ginko Biloba 120 mg/day to offset the sexual side effects of the Celexa. I take Korean Ginseng for the same purpose and to provide me with some energy. Celexa can be sedating for me. One has to be careful with ginseng. I don't take it the first week of the month and then I take it for the remaining weeks in the month. It is necessary to cleanse the system of it periodically.

There are many other remedies to SSRI induced sexual dysfunction. There are many excellent resources in the "Tips" section of this site and there are many posts on other psychotropic drugs that may help or at least not hinder one's sexual prowess.

I hope that helps... Remember that all of this stuff affects people differently. There is nothing in this that says "One Size Fits All." :-(

Take Care,
Simcha

> I've read quite a few posts on this subject with interest and I've been lurking around here for a few years :) But there is a lot of info to read so I'd appreciate any up to date input.
>
> I am a woman who takes Effexor with no reduction in libido, although previously Prozac made me a virtual nymphomaniac! My question, however, relates to a male friend's problem. He is on Celexa and finds it almost impossible to orgasm - no matter how good the sensations are. I read about a "drug holiday" in one post and wonder if that can work or if switching to another SSRI can help. I know that it is a question of balancing depression symptoms with side effects but quality of life, including ones sexual relations, must surely be important.
>
> Does Celexa have a withdrawal syndrome like Effexor? I have had great success in treating my depression with Effexor 75mg SR but I am very scared to try going off it again after my last attempt. My friend is thinking of quitting Celexa and I'm looking for info on that too.
>
> Any input welcome.
>
> Caz


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Simcha thread:80339
URL: http://www.dr-bob.org/babble/20010927/msgs/80348.html